1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Knitting Equals Pleasure, Despite ME/CFS
Jody Smith loves knitting. Again. She thought her days of knitting and purling were long over but ... she's back ...
Discuss the article on the Forums.

potassium causes burning stomach- anyone?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by suzanne, Aug 5, 2011.

  1. suzanne

    suzanne Senior Member

    Messages:
    178
    Likes:
    45
    I am trying to find a potassium supplement that i can tolerate- they all seem to give me a burning sensation- not sure why- I have had ulcers in the past and a recent pancreatitis attack- that flares sometimes.
    for the life of me I dont seem to be able to take potassium-it brns like hell- any one have any suggestions? I got a liquid concentrte from i herb thinkig that mght do the trick- the first day i took 1/2 the suggested dose in a fulll glass of water with a meal and it brnt. the next time I tried again I took fewer drops and put them on y wrist and rubbed them in- I still got a burning sensation at the top of my stomach where the pancreas is?
    i may have to just try high potassium foods if I cannot find a better solution. 14 days into the fredd protocol and I am so tired that I am sleeping 11-12 hours before my body can evn move- not sure if this is just the start up phase as i am detoxing ( diahhrea, headaches worse, nausea worse) or if there is a supplement missing?

    I am a bit lost but have posted in more detail n my titrtion trouble but I guess everyone is in the same boat- brain fogged :confused:
  2. Adster

    Adster Senior Member

    Messages:
    554
    Likes:
    217
    Australia
    One option is Potassium chloride(potassium salt) and split it half half with your normal salt and use it in your meals. You might even find it at your supermarket, it's called Lite Salt I think.
  3. Sasha

    Sasha Fine, thank you

    Messages:
    7,865
    Likes:
    6,269
    UK
    Hi Suzanne - I'm about 7 weeks into Freddd's protocol and also seem to keep running into symptoms that indicate a lack of potassium. As Freddd says, it's very important indeed to keep your potassium levels up - it can be fatal if you don't.

    I'm on 12 x 100mg tablets of potassium a day now. At one point I was chewing them rather than swallowing them whole because I have difficulty swallowing tablets and I found that that gave me a burning sensation in my stomach so I now swallow them whole.

    I take 3 tablets with each of my four daily meals - the packet recommends to take them with food if possible. Presumably food helps buffer the stomach and swallowing the tablets whole mean that all of the potassium isn't released at once. Have you tried taking them with food?
  4. suzanne

    suzanne Senior Member

    Messages:
    178
    Likes:
    45
    Hi Adster and sasha
    I will give the potassium salt a try- I had not thought of that- perhaps that will avoid the burning problem.
    Sasha you are about 5 weeks ahead of me, and I am still really feeling my way and trying to increase the m b12 beyond 500- I have tried to go to 750 and then 1000 but that is too quick and I was bed bound for a day with symptoms of nausea, headpain, diahhrea and worsening of my body itch- plus incredible fatigue- they are my usual detox symptoms- so perhaps I just tried to go to fast- i am now backed off and will titrate with more caution. yes- I had taken the potassium with meals- it still burns, so i will try Adster's suggestion of the otassium salt together with an increase in potassiu rich foods and see how I go....thanks guys
  5. suzanne

    suzanne Senior Member

    Messages:
    178
    Likes:
    45
    Hi Adster and sasha
    I will give the potassium salt a try- I had not thought of that- perhaps that will avoid the burning problem.
    Sasha you are about 5 weeks ahead of me, and I am still really feeling my way and trying to increase the m b12 beyond 500- I have tried to go to 750 and then 1000 but that is too quick and I was bed bound for a day with symptoms of nausea, headpain, diahhrea and worsening of my body itch- plus incredible fatigue- they are my usual detox symptoms- so perhaps I just tried to go to fast- i am now backed off and will titrate with more caution. yes- I had taken the potassium with meals- it still burns, so i will try Adster's suggestion of the otassium salt together with an increase in potassiu rich foods and see how I go....thanks guys

See more popular forum discussions.

Share This Page